MAUDE Adverse Event Report: STRYKER GMBH CONNECTING BOLT OMEGA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CONNECTING BOLT OMEGA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 704004
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reports that the screw thread broke off from the product.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the threaded tips of both returned connecting bolts are indeed completely broken / snapped off.The broken surface of both connecting bolts are homogenous which again indicates conformity to the given specification.The surgeon possible encountered some difficulties as this happened to two devices.Some damages on the entire thread are clearly visible.These damages on the last two turns of the thread near the break point are severe, which indicates that the connecting bolts must have gotten loose and the applied force caused the cannulated threaded tips to break off.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by inadequate assembly or too much mechanical force was applied during lag screw insertion (possibly the connecting bolt may have not been place tighten enough and subsequently the pins of the one step insertion wrench were not in positioned anymore).If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The customer reports that the screw thread broke off from the product.

Brand Name
CONNECTING BOLT OMEGA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9521809
Report Number0008031020-2019-02372
Device Sequence Number2851541
Product Code LXH
UDI-Device Identifier07613153054436
UDI-Public07613153054436
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number704004
Device Catalogue Number704004
Device Lot Number06124L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1